Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have swelling in arm pit. Diagnosed axilary lymphadinites. Prescribed azithral. Done with blood test. What to do?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2366 Questions
Question
i am female ,34 year old ,one month ago i got swelling in the arm pit.tt has pain conIsult the doctor,the doctor said it is axilary lymphadinites,she prescribed me azithral 25 for 7 days then 10 days doxycycline and lactic acid bacillus capsule,again 4 days for same drug,swelling iand pa is not go down ,what i do ,i had gone blood test ,haemoglobin is 9, otherwise normal,
Posted Sat, 3 Aug 2013 in Medicines and Side Effects
 
 
Answered by Dr. Shruti Rijhwani 49 minutes later

Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into your history i see that there is persisting painful swelling in your armpit which has not subsided after a course of antibiotics which is a serious issue and needs evaluation.

There can be multiple causes for this specially the infections namely tuberculosis , bacterial , some malignancies like breast cancer and other systemic diseases.

It will be difficult for me to comment about the cause just on history . I suggest you to see a physician who will examine the size , number , tenderness , consistency etc. , plan for investigations like CBC , ESR , Mantoux test , FNAC of lymph node , Biopsy of lymph node if required .

Only after the diagnosis of cause treatment would be initiated.

Take care.

Get well soon.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Have swelling in arm pit. Diagnosed axilary lymphadinites. Prescribed azithral. Done with blood test. What to do? 1 hour later
i do my cbc and esr it is normal
 
 
Answered by Dr. Shruti Rijhwani 5 hours later
Dear Madam ,

Still in our country the possibility of tuberculosis is very high and it needs to be ruled out as first cause.

If your CBC and ESR are normal, the FNAC of lymph node is the best next option to make a diagnosis as the condition is not responding to antibiotics .

Hope this suffices.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Have swelling in arm pit. Diagnosed axilary lymphadinites. Prescribed azithral. Done with blood test. What to do? 20 hours later
i went to the doctor,doctor is given me cefpodoxime proxitil and potassium clavulanate tablate for seven days,she did not tell me for fnac what should i do
 
 
Answered by Dr. Shruti Rijhwani 3 hours later
Dear Madam,

Thanks for getting back.

Your doctor has prescribed you another course of antibiotics. These are different class of antibiotics than what you have taken earlier . May be he thinks it is just a bacterial infection that has not responded to earlier antibiotics . He remains the best judge because he has examined the lymph nodes.

But still you can go for a second opinion if you wish or else continue with the course he has advised .

Take care.

Dr Shruti

Above answer was peer-reviewed by
 
Follow-up: Have swelling in arm pit. Diagnosed axilary lymphadinites. Prescribed azithral. Done with blood test. What to do? 17 days later
i have done fnac , in fnac some macrophages and pus cell are found, mantoux test, pcr test of axillary node, u.s.g of whole abdomen.chest xray. nothing is abnormal , doctor prescribed me levofloxacin for 7 days, i have been taking for three days ,my leg ankle hurts me ,what i do and why doctor give me this medicine.
 
 
Answered by Dr. Shruti Rijhwani 11 hours later
Dear Madam,

Thanks for getting back.

Your doctor has prescribed you yet another course of antibiotics. . May be he is still thinking on lines of bacterial infection . FNAC is suggestive of infective pathology . You can take these medicines .

Now I cant say conclusively since all your reports are normal . Please get yourself examined for any breast mass as they can also lead to axillary lymph node enlargement. Biopsy will be the last option but i dont think it is required if your treating doctor does not feel so .

Take care.

Dr Shruti
Above answer was peer-reviewed by
 
Follow-up: Have swelling in arm pit. Diagnosed axilary lymphadinites. Prescribed azithral. Done with blood test. What to do? 16 hours later
when i am taking livofloxacin ,my leg have swelling ,ankle pain ,why this happen,is this side effect of drug, what i do ,stop taking medicine or should i complete this course
 
 
Answered by Dr. Shruti Rijhwani 7 hours later
Dear madam,

Thanks for getting back .

Ankle swelling and pain is not much known side effect of levofloxacin . Arthralgia, myalgia, skeletal pain, tendinitis are uncommon side effects (0.1% to 1%). If you think the swelling has got a strong correlation with intake of levofloxacin , see your treating doctor and ask for a change of this drug .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Have swelling in arm pit. Diagnosed axilary lymphadinites. Prescribed azithral. Done with blood test. What to do? 3 days later
my pcr fnac report is non tuberclous mycobacterium detected but tubercluous mycobacterium complex is non detected, what i do
 
 
Answered by Dr. Shruti Rijhwani 26 hours later
Dear madam,

Thanks for getting back .

This is something unusual .It is less likely to be caused by NBTM but whenever found is generally caused by MAC, Medical therapy for NTMB involves multiple agents for clearance of organisms and minimizing drug resistance. The cornerstone agents include macrolides, ethambutol, and rifamycin. Macrolides are the most effective agents against NTMB. But the treatment needs to be indivisualised . I advise you to get yourself tested for HIV , HbsAg , HCV to rule out any immunosupressed state also .

Kindly XXXXXXX a pulmonologist for further advise.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor